Alert archive / Wyoming / Wind Chill Warnings in 2014
Wind Chill Warning 4, NWS Riverton, WY
NWS Riverton, WY issued this wind chill warning at Nov 11, 2014, 1:59 PM MST for 11 counties in Wyoming. It took effect at Nov 11, 2014, 8:00 PM MST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 11, 2014, 1:59 PM MST (20:59 UTC)
- In effect from
- Nov 11, 2014, 8:00 PM MST
- Expired
- Nov 12, 2014, 8:00 AM MST
- In force
- 12 hr
- Issued by
- NWS Riverton, WY
Counties Big Horn County, WY, Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Lincoln County, WY, Natrona County, WY, Park County, WY, Sublette County, WY, Sweetwater County, WY, Teton County, WY, Washakie County, WY
The radar
The Riverton/Lander radar (KRIW), 41 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 9.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 108 kt
- 0-1 km storm-relative helicity
- -34 m²/s²
- 0-3 km storm-relative helicity
- 388 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
019 WWUS45 KRIW 112059 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 159 PM MST TUE NOV 11 2014 ...BITTER COLD WIND CHILL TEMPERATURES WITH NORTHEAST WINDS... .WITH ARCTIC AIR IN PLACE ACROSS THE REGION...AREAS OF BRISK NORTHEAST WINDS WILL PRODUCE BITTER COLD WIND CHILL TEMPERATURES TONIGHT. WYZ002>011-014>020-022-121000- /O.CAN.KRIW.WW.Y.0034.000000T0000Z-141112T0000Z/ /O.UPG.KRIW.WC.A.0001.141112T0300Z-141112T1500Z/ /O.NEW.KRIW.WC.W.0004.141112T0300Z-141112T1500Z/ ABSAROKA MOUNTAINS-CODY FOOTHILLS-NORTH BIG HORN BASIN- SOUTHWEST BIG HORN BASIN-SOUTHEAST BIG HORN BASIN- OWL CREEK AND BRIDGER MOUNTAINS-BIGHORN MOUNTAINS WEST- BIGHORN MOUNTAINS SOUTHEAST-NORTHEAST JOHNSON COUNTY- SOUTHEAST JOHNSON COUNTY-WIND RIVER MOUNTAINS WEST- WIND RIVER MOUNTAINS EAST-UPPER WIND RIVER BASIN-WIND RIVER BASIN- LANDER FOOTHILLS-GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN- INCLUDING THE CITIES OF...CODY...MEETEETSE...POWELL...LOVELL... GREYBULL...BASIN...THERMOPOLIS...WORLAND...BUFFALO...KAYCEE... DUBOIS...RIVERTON...SHOSHONI...LANDER...JEFFREY CITY...CASPER 159 PM MST TUE NOV 11 2014 ...WIND CHILL WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST WEDNESDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST WEDNESDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...AS TEMPERATURE DROP THIS EVENING...BRISK NORTHEAST WINDS WILL PRODUCE BITTER COLD WIND CHILL TEMPERATURES. * WIND...NORTHEAST WINDS 10 TO 15 MPH. * WIND CHILL VALUES...MINUS 25 TO MINUS 35 DEGREES. * IMPACTS...PEOPLE MAY EXPERIENCE FROST BITE AND HYPOTHERMIA DURING BRIEF EXPOSURES OUT DOORS WITHOUT PROPER CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ WYZ001-012-013-026-121000- /O.UPG.KRIW.WC.A.0001.141112T0300Z-141112T1500Z/ /O.NEW.KRIW.WC.W.0004.141112T0300Z-141112T1500Z/ YELLOWSTONE NATIONAL PARK-TETON AND GROS VENTRE MOUNTAINS- JACKSON HOLE-UPPER GREEN RIVER BASIN- INCLUDING THE CITIES OF...LAKE...MAMMOTH...OLD FAITHFUL... JACKSON...LA BARGE...BIG PINEY...FARSON 159 PM MST TUE NOV 11 2014 ...WIND CHILL WARNING IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 AM MST WEDNESDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. * SUMMARY AND TIMING...AS TEMPERATURE DROP THIS EVENING...BRISK NORTHEAST WINDS WILL PRODUCE BITTER COLD WIND CHILL TEMPERATURES. * WIND...NORTHEAST WINDS 10 TO 15 MPH. * WIND CHILL VALUES...MINUS 25 TO MINUS 35 DEGREES. * IMPACTS...PEOPLE MAY EXPERIENCE FROST BITE AND HYPOTHERMIA DURING BRIEF EXPOSURES OUT DOORS WITHOUT PROPER CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$
3 follow-up statements
506 WWUS45 KRIW 120223 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 723 PM MST TUE NOV 11 2014 ...BITTER COLD TONIGHT... .WITH ARCTIC AIR IN PLACE ACROSS THE REGION...AREAS OF BRISK EAST TO NORTHEAST WINDS WILL PRODUCE BITTER COLD WIND CHILL TEMPERATURES TONIGHT. WYZ027>030-121100- /O.EXA.KRIW.WC.W.0004.141112T0300Z-141112T1500Z/ SOUTH LINCOLN COUNTY-ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE- EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...KEMMERER...COKEVILLE...ROCK SPRINGS... GREEN RIVER...WAMSUTTER 723 PM MST TUE NOV 11 2014 ...WIND CHILL WARNING IN EFFECT UNTIL 8 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 8 AM MST WEDNESDAY. * WIND...NORTHEAST TO EAST 15 TO 30 MPH. * WIND CHILL VALUES...MINUS 25 TO MINUS 35 DEGREES. * IMPACTS...PEOPLE MAY EXPERIENCE FROST BITE AND HYPOTHERMIA DURING BRIEF EXPOSURES OUTDOORS WITHOUT PROPER CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ WYZ001>020-022-026-121100- /O.CON.KRIW.WC.W.0004.141112T0300Z-141112T1500Z/ YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN- UPPER GREEN RIVER BASIN- INCLUDING THE CITIES OF...LAKE...MAMMOTH...OLD FAITHFUL...CODY... MEETEETSE...POWELL...LOVELL...GREYBULL...BASIN...THERMOPOLIS... WORLAND...BUFFALO...KAYCEE...JACKSON...DUBOIS...RIVERTON... SHOSHONI...LANDER...JEFFREY CITY...CASPER...LA BARGE... BIG PINEY...FARSON 723 PM MST TUE NOV 11 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST WEDNESDAY. * WIND...NORTHEAST AROUND 10 MPH. * WIND CHILL VALUES...MINUS 20 TO MINUS 35 DEGREES. * IMPACTS...PEOPLE MAY EXPERIENCE FROST BITE AND HYPOTHERMIA DURING BRIEF EXPOSURES OUTDOORS WITHOUT PROPER CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ TEAM RIVERTON/21
308 WWUS45 KRIW 120927 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 227 AM MST WED NOV 12 2014 ...BITTER COLD THIS MORNING... .WITH ARCTIC AIR IN PLACE ACROSS THE REGION...AREAS OF BRISK EAST TO NORTHEAST WINDS WILL PRODUCE BITTER COLD WIND CHILL TEMPERATURES THIS MORNING. WYZ001>020-022-026-121500- /O.CON.KRIW.WC.W.0004.000000T0000Z-141112T1500Z/ YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN- UPPER GREEN RIVER BASIN- INCLUDING THE CITIES OF...LAKE...MAMMOTH...OLD FAITHFUL...CODY... MEETEETSE...POWELL...LOVELL...GREYBULL...BASIN...THERMOPOLIS... WORLAND...BUFFALO...KAYCEE...JACKSON...DUBOIS...RIVERTON... SHOSHONI...LANDER...JEFFREY CITY...CASPER...LA BARGE... BIG PINEY...FARSON 227 AM MST WED NOV 12 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. * WIND...NORTHEAST AROUND 10 MPH. * WIND CHILL VALUES...20 TO 35 DEGREES BELOW ZERO. * IMPACTS...PEOPLE MAY EXPERIENCE FROST BITE AND HYPOTHERMIA DURING BRIEF EXPOSURES OUTDOORS WITHOUT PROPER CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND WIND WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ WYZ027>030-121500- /O.CON.KRIW.WC.W.0004.000000T0000Z-141112T1500Z/ SOUTH LINCOLN COUNTY-ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE- EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...KEMMERER...COKEVILLE...ROCK SPRINGS... GREEN RIVER...WAMSUTTER 227 AM MST WED NOV 12 2014 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 8 AM MST THIS MORNING. * WIND...NORTHEAST TO EAST 10 TO 20 MPH. * WIND CHILL VALUES...25 TO 35 DEGREES BELOW ZERO. * IMPACTS...PEOPLE MAY EXPERIENCE FROST BITE AND HYPOTHERMIA DURING BRIEF EXPOSURES OUTDOORS WITHOUT PROPER CLOTHING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$
033 WWUS45 KRIW 121501 WSWRIW URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE RIVERTON WY 801 AM MST WED NOV 12 2014 ...THE WIND CHILL WARNING HAS EXPIRED... .THE WIND CHILL WARNING HAS EXPIRED. WYZ001>020-022-026>030-121615- /O.EXP.KRIW.WC.W.0004.000000T0000Z-141112T1500Z/ YELLOWSTONE NATIONAL PARK-ABSAROKA MOUNTAINS-CODY FOOTHILLS- NORTH BIG HORN BASIN-SOUTHWEST BIG HORN BASIN- SOUTHEAST BIG HORN BASIN-OWL CREEK AND BRIDGER MOUNTAINS- BIGHORN MOUNTAINS WEST-BIGHORN MOUNTAINS SOUTHEAST- NORTHEAST JOHNSON COUNTY-SOUTHEAST JOHNSON COUNTY- TETON AND GROS VENTRE MOUNTAINS-JACKSON HOLE- WIND RIVER MOUNTAINS WEST-WIND RIVER MOUNTAINS EAST- UPPER WIND RIVER BASIN-WIND RIVER BASIN-LANDER FOOTHILLS- GREEN MOUNTAINS AND RATTLESNAKE RANGE- NATRONA COUNTY LOWER ELEVATIONS-CASPER MOUNTAIN- UPPER GREEN RIVER BASIN-SOUTH LINCOLN COUNTY- ROCK SPRINGS AND GREEN RIVER-FLAMING GORGE-EAST SWEETWATER COUNTY- INCLUDING THE CITIES OF...LAKE...MAMMOTH...OLD FAITHFUL...CODY... MEETEETSE...POWELL...LOVELL...GREYBULL...BASIN...THERMOPOLIS... WORLAND...BUFFALO...KAYCEE...JACKSON...DUBOIS...RIVERTON... SHOSHONI...LANDER...JEFFREY CITY...CASPER...LA BARGE... BIG PINEY...FARSON...KEMMERER...COKEVILLE...ROCK SPRINGS... GREEN RIVER...WAMSUTTER 801 AM MST WED NOV 12 2014 ...WIND CHILL WARNING HAS EXPIRED... THE WIND CHILL WARNING IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before this wind chill warning went out at Nov 11, 10:31 AM MST, 3 hours 28 minutes earlier.
Area forecast discussion, Nov 11, 10:31 AM MST, 3 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 1031 AM MST TUE NOV 11 2014 .SHORT TERM...TUESDAY THROUGH THURSDAY NIGHT WELL...WE NOW HAVE A PIECE OF THE ARCTIC ACROSS THE COWBOY STATE. ANOTHER BATCH OF LIGHT SNOW HAS DEVELOPED ACROSS MUCH OF THE AREA AS ANOTHER VORT MAX IS DROPPING OVER THE AREA. THIS ONE ALSO HAS SOME UPPER LEVEL SUPPORT AS WE HAVE THE LEFT FRONT QUADRANT OF A 100+ KNOT JET MAX MOVING TOWARD THE STATE. HOWEVER...THE BIG DIFFERENCE IS THE AIR MASS. WITH THE ARCTIC AIR OVER THE AREA...THERE IS MUCH LESS MOISTURE FOR THE SYSTEM TO WORK WITH. IN ADDITION...THE DENSE COLD AIR IS MUCH MORE DIFFICULT TO LIFT. THIS IS NOTED ON THE RADAR WITH MAINLY LIGHT ECHOS AND VISIBILITY GENERALLY REMAINING ABOVE 1 MILE. INFRARED SATELLITE IMAGERY IS ALSO NOT VERY IMPRESSIVE WITH THE COLORS FAIRLY DULL. HOWEVER...THIS WILL BE HIGH RATIO SNOW SO MANY AREAS WILL SEE ANOTHER INCH OR TWO OF SNOW THROUGH THE DAY WITH A BIT MORE IN THE MOUNTAINS. IN ADDITION...WE ARE EXPECTED TO HAVE MORE WIND AS THE FRESH COLD AIR OOZES SOUTH. THIS WILL NOT BE AS STRONG AS LAST NIGHT. HOWEVER...WITH THE FRESH..POWDERY SNOW IT WILL NOT TAKE MUCH TO BLOW AND DRIFT IT. THEREFORE...WE WILL CONTINUE THE WINTER WEATHER ADVISORY THROUGH THE DAY TODAY FOR DIFFICULT TRAVEL CONDITIONS...ESPECIALLY IN OPEN AREAS BETWEEN CITIES WHERE VISIBILITY COULD BE SHARPLY REDUCED. AS FOR TEMPERATURES...WITH FRESH COLD ADVECTION TEMPERATURES SHOULD HOLD NEARLY STEADY OR EVEN SLOWLY FALL THROUGH THE DAY. AND THAT LEADS TO TONIGHT... HOW COLD WILL IT GET TONIGHT? WE HAVE SEVERAL INGREDIENTS FOR A VERY COLD NIGHT. THESE INCLUDE FRESH SNOW...AN ARCTIC AIR MASS AND WINDS GOING LIGHT AS SURFACE HIGH PRESSURE DROPS OVER THE AREA. THE X FACTOR WILL BE CLEAR. RIGHT NOW...IT IS ABOUT A 50-50 OUTLOOK. IF IT DOES CLEAR...20 BELOW COULD BE IN THE REALM OF POSSIBILITY FOR SOME AREAS. FOR NOW...WE LOWERED TEMPERATURES A BIT BUT NOT ALL THE WAY TO GUIDANCE. NEVERTHELESS...A BITTERLY COLD NIGHT ACROSS THE AREA. AS FOR THE WIND CHILL WATCH...IT HAVE MY DOUBTS IN SOME AREAS SINCE THE WIND MAY GO CALM...BUT WILL CONTINUE IT FOR NOW. WEDNESDAY WILL HAVE THE COLDEST DAYTIME MAXIMUM TEMPERATURES WITH THE 1049 MB ARCTIC HIGH RIGHT OVER THE STATE. THIS WILL ENHANCE INVERSIONS. SOME AREAS MAY NOT RISE ABOVE ZERO FOR HIGH TEMPERATURES. WEDNESDAY LOOKS TO BE ANOTHER BITTERLY COLD NIGHT AS WELL. WITH FLOW TURNING SOUTHWEST THERE SHOULD BE SOME MODERATION IN TEMPERATURES FOR THURSDAY. HOWEVER...EMPHASIS IS ON THE WORD SOME. IT WILL STILL BE WELL BELOW NORMAL. BY THEN...THE NEXT SYSTEM WILL BE MOVING IN FROM THE WEST. THIS ONE IS OF PACIFIC ORIGIN AND IS NOT AS COLD. THIS SYSTEM WILL SPREAD SOME WARM ADVECTION PRECIPITATION INTO WESTERN WYOMING STARTING ON THURSDAY. AMOUNTS AT THIS POINT LOOKED FAIRLY REASONABLE SO WE MADE FEW CHANGES TO QPF. AT THIS POINT...IT LOOKS AS THROUGH MOST OF THE PRECIPITATION WITH THIS SYSTEM SHOULD STAY WEST OF THE DIVIDE THROUGH THURSDAY NIGHT. .LONG TERM...FRIDAY THROUGH TUESDAY A SNOW EVENT LOOKS TO CONTINUE IN THE WEST FRIDAY AND FRIDAY EVENING WITH WARM ADVECTION AND THE MOIST FLOW THROUGH MIDNIGHT FRI NIGHT. AREAS EAST OF THE DIVIDE SHOULD STAY DRY FRIDAY. ANOTHER COLD FRONT IS FORECAST TO PUSH INTO NORTHERN WY FRIDAY EVENING WITH LIGHT SNOW DEVELOPING OVER THE NORTH. THIS FRONT MOVES SOUTH EARLY SATURDAY MORNING AND SHOULD BE WELL ENTRENCHED OVER MOST OF THE STATE AT 19Z SATURDAY. LIGHT SNOW WILL DEVELOP IN THE CENTRAL AND SOUTH AS THE COLD FRONT MOVES SOUTHEAST. THE SNOW WILL END IN THE NORTH SATURDAY MORNING AND IN THE CENTRAL EARLY SATURDAY AFTERNOON. THE SOUTH SHOULD SEE LIGHT SNOW END SATURDAY EVENING. DECREASING CLOUDS SAT NIGHT AND VERY COLD DUE TO EXPECTED NEW SNOW COVER. SUNDAY AND MONDAY NOW LOOK DRY WITH A NORTH NORTHWEST FLOW ALOFT. NEXT MONDAY NIGHT AND TUESDAY SOME LIGHT SNOW MAY MOVE INTO THE WESTERN MOUNTAINS. DRY EAST OF THE DIVIDE NEXT TUESDAY. AS FOR HIGH TEMPS...FRIDAY WILL BE A LITTLE MILDER OVER THE AREA. SATURDAY WILL SEE COLD TEMPS OVER NORTH WITH HIGHS IN THE TEENS AT BEST. TEMPS WILL SLOWLY FALL AND THEN STEADY OUT IN THE TEENS IN THE CENTRAL ZONES SATURDAY PM. IN THE SOUTH MORNING HIGHS AND THEN FALLING TEMPS SATURDAY AFTERNOON. VERY COLD FOR LOWS SATURDAY NIGHT. HIGHS SUNDAY WILL BE MILDER BUT BASIN INVERSIONS WILL OCCUR KEEPING THINGS COLD. EVEN MILDER TUESDAY. MIGHT SEE SOME MIXING IN THE PM WHICH COULD AID IN WARMING SOME OF THE BASINS FROM THE INVERSION. TIME WILL TELL AS THE AMOUNT OF SNOW COVER WILL PLAY A MAJOR ROLE IN DETERMINING HIGHS IN SOME OF THE BASINS. AVIATION.../12Z ISSUANCE/ .WEST OF THE DIVIDE KBPI/KJAC/KPNA/KRKS ROUTES MOUNTAINS AND WESTERN VALLEYS WILL HAVE WIDESPREAD LOW STRATUS WITH LIGHT SNOW AND FOG PRODUCING MVFR TO IFR CEILINGS AND VISIBILITIES WITH PATCHES OF VFR CONDITIONS. OVERNIGHT THE MVFR TO IFR CONDITIONS WILL BE MORE PREVALENT...THEN IMPROVING CONDITIONS WILL OCCUR AFTER 16Z WEDNESDAY. BRISK NORTHEAST WINDS 15 TO 20 KTS WITH GUSTS TO 30 KTS WILL BE ENCOUNTERED OVER THE MOUNTAINS AND ACROSS THE LOWER ELEVATIONS OF THE SOUTHWEST. EAST OF THE DIVIDE...KCPR/KCOD/KLND/KRIW/KWRL ROUTES WIDESPREAD LOW STRATUS WITH LIGHT SNOW AND FOG PRODUCING MVFR TO IFR CEILINGS AND VISIBILITIES WITH PATCHES OF VFR CONDITIONS WILL PREVAIL. OVERNIGHT THE MVFR TO IFR...THEN IMPROVING CONDITIONS WILL OCCUR AFTER 16Z WEDNESDAY. BRISK NORTHEAST WINDS 15 TO 20 KTS WITH GUSTS TO 30 KTS WILL BE ENCOUNTERED... ESPECIALLY OVER THE MOUNTAINS AND ACROSS THE LOWER ELEVATIONS OF THE EAST. .FIRE WEATHER... COLD SNOWY ARCTIC AIR WITH BRISK NORTHEAST WINDS WILL BE OVER THE AREA THROUGH TONIGHT. WITH THE VERY COLD STABLE AIR...MIXING HEIGHTS WILL BE VERY LOW WITH POOR SMOKE DISPERSAL. WITH THE ARCTIC AIR MASS LACKING MOISTURE...ADDITIONAL SNOW ACCUMULATION WILL BE LIGHT. COLD...STABLE AIR WILL LINGER THROUGH WEDNESDAY BEFORE SOME MODERATE BEGINS ON THURSDAY. && .RIW WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL 5 PM MST THIS AFTERNOON WYZ002>011-014>020-022. WIND CHILL WATCH FROM 8 PM MST THIS EVENING THROUGH WEDNESDAY MORNING WYZ001>020-022-026. && SHORT TERM...HATTINGS LONG TERM...AR AVIATION...C.BAKER FIRE WEATHER...HATTINGS
Hazardous weather outlook, Nov 11, 4:00 AM MST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 400 AM MST TUE NOV 11 2014 WYZ001>020-022>030-121300- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 400 AM MST TUE NOV 11 2014 ...WINTER WEATHER ADVISORY EAST OF THE DIVIDE TODAY... ...WIND CHILL WATCH FOR MOST OF THE REGION NORTH OF THE I 80 CORRIDOR THIS EVENING THROUGH WEDNESDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW WILL CONTINUE TODAY...ESPECIALLY IN THE MORNING. A GUSTY BREEZE WILL BLOW AND DRIFT THE SNOW...ESPECIALLY ACROSS OPEN AREAS. BITTERLY COLD TONIGHT WITH LOW TEMPERATURES AS LOW AS 20 BELOW ZERO AND WIND CHILLS POSSIBLE TO 35 BELOW TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY BITTERLY COLD TEMPERATURES WILL OCCUR EAST OF THE DIVIDE THROUGH THURSDAY MORNING.WEDNESDAY MORNING. SNOW IS POSSIBLE ACROSS THE WEST LATE THURSDAY AFTERNOON AND THIS SNOW MAY LAST INTO SATURDAY MORNING. STAY TUNED FOR UPDATES ON THIS POTENTIAL SNOW EVENT IN THE WEST. ANOTHER COLD FRONT MOVES THROUGH NORTHERN AND CENTRAL WYOMING EARLY SATURDAY MORNING WITH LIGHT SNOW DEVELOPING ALONG AND BEHIND THE COLD FRONT. THE LIGHT SNOW AND COLD GETS INTO THE SOUTH BY NOON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE URGED TO REPORT SNOWFALL AMOUNTS. THANK YOU. TEAM RIVERTON
Nearby
Wind Chill Warnings in Wyoming, 2014Every wind chill warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.